MAUDE Adverse Event Report: ORTHO SOLUTIONS UK LTD AO QC DRILL BIT 2.5/110/85 (GOLD); FLUTED SURGICAL DRILL BIT, SINGLE-USE, PRODUCT CODE: HTW

ORTHO SOLUTIONS UK LTD AO QC DRILL BIT 2.5/110/85 (GOLD); FLUTED SURGICAL DRILL BIT, SINGLE-USE, PRODUCT CODE: HTW
Model Number OS200125
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint was risk assessed as medium risk.Historical analysis ofthe drill batch identified that this was the first reported issue for this batch.Review of the device history records confirmed that the product was supplied in conformance with ortho solutions specifications.No anomalies or deviations were noted in the manufacture of this batch of drills which may have contributed to the failure of the drill bit during operation.Thus, the manufacture of the batch is therefore not likely to have been a cause for the drill fracture reported.Visual analysis of the returned drill section did not show any indicative features to point towards a clear root cause for the fracture, and did not undermine the documented conformance to specification as reviewed.Due to the limited clinical information and no available imaging of the retained drill section, the root cause therefore could not be ascertained.Although it was not possible to determine the root cause of failure, the failure rate for the product remains to be low.
 
Event or Problem Description
Reportedly, during a quads repair surgical procedure, the drill bit fractured during use to drill soft bone.The drill tip was retained within the patient, and was unable to be retrieved.No additional complications were reported for the patient at the time of report.

Brand Name
AO QC DRILL BIT 2.5/110/85 (GOLD)
Common Device Name
FLUTED SURGICAL DRILL BIT, SINGLE-USE, PRODUCT CODE: HTW
Manufacturer (Section D)
ORTHO SOLUTIONS UK LTD
unit 5, west station business
spital road
maldon, essex CM9 6 FF
UK  CM9 6FF
MDR Report Key11397749
Report Number3008951116-2021-00001
Device Sequence Number11310334
Product Code HTW
UDI-Device Identifier05055662931105
UDI-Public010505566293110517251101101118808
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K102743
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOS200125
Device Catalogue NumberOS200125
Device Lot Number1118808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2021
Initial Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1